Alert archive / Iowa / Tornado Warnings in 2019

Tornado Warning 27, NWS Quad Cities, IA

June 9, 2019Delaware County, Jones County, Linn County, Iowa

NWS Quad Cities, IA issued this tornado warning at Jun 9, 2019, 4:34 PM CDT for Delaware County, Jones County, Linn County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2019, 4:34 PM CDT (21:34 UTC)
Expired
Jun 9, 2019, 5:15 PM CDT
In force
41 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Observed
Hail
0.0 in

Counties Delaware County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 102 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

382 
WFUS53 KDVN 092134
TORDVN
IAC055-105-113-092215-
/O.NEW.KDVN.TO.W.0027.190609T2134Z-190609T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
434 PM CDT Sun Jun 9 2019

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Northwestern Jones County in east central Iowa...
  Southern Delaware County in northeastern Iowa...
  Northeastern Linn County in east central Iowa...

* Until 515 PM CDT.

* At 434 PM CDT, a confirmed tornado was located over Prairieburg, or
  11 miles northwest of Anamosa, moving east at 35 mph.

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* The tornado will be near...
  Monticello and Langworthy around 450 PM CDT.
  Center Junction around 505 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Robinson, Jones County Fairgrounds, Pictured Rocks Wildlife Area,
Buffalo Creek Park, Howard H Cherry Scout Reservation, Linn  County
Fairgrounds, Pinicon Ridge Park, Buck Creek, Camp Courageous and
Baileys Ford Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4246 9113 4230 9113 4229 9111 4210 9109
      4218 9164 4230 9161 4230 9160 4234 9160
      4247 9156
TIME...MOT...LOC 2134Z 280DEG 30KT 4225 9139 

TORNADO...OBSERVED
HAIL...0.00IN

$$

Ervin
7 follow-up statements
158 
WWUS53 KDVN 092138
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
438 PM CDT Sun Jun 9 2019

IAC055-105-113-092215-
/O.CON.KDVN.TO.W.0027.000000T0000Z-190609T2215Z/
Jones IA-Delaware IA-Linn IA-
438 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN JONES...SOUTHERN DELAWARE AND NORTHEASTERN LINN
COUNTIES...
    
At 438 PM CDT, a confirmed tornado was located over Prairieburg, or
11 miles northwest of Anamosa, moving east at 20 mph.

HAZARD...TORNADO.

SOURCE...Weather spotters confirmed tornado at 434 PM, just east of 
         Central City. 

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This tornado will be near...
  Monticello around 505 PM CDT.
  Langworthy around 510 PM CDT.
  Center Junction around 515 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Robinson, Jones County Fairgrounds, Pictured Rocks Wildlife Area,
Buffalo Creek Park, Howard H Cherry Scout Reservation, Linn  County
Fairgrounds, Pinicon Ridge Park, Buck Creek, Camp Courageous and
Baileys Ford Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4246 9113 4230 9113 4229 9111 4210 9109
      4218 9164 4230 9161 4230 9160 4234 9160
      4247 9156
TIME...MOT...LOC 2138Z 283DEG 19KT 4222 9143 

TORNADO...OBSERVED
HAIL...0.00IN

$$

Ervin
411 
WWUS53 KDVN 092143
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
443 PM CDT Sun Jun 9 2019

IAC055-105-113-092215-
/O.CON.KDVN.TO.W.0027.000000T0000Z-190609T2215Z/
Jones IA-Delaware IA-Linn IA-
443 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN JONES...SOUTHEASTERN DELAWARE AND NORTHEASTERN LINN
COUNTIES...
    
At 442 PM CDT, a confirmed tornado was located over Prairieburg, or 9
miles northwest of Anamosa, moving east at 20 mph.

HAZARD...TORNADO.

SOURCE...Weather spotters confirmed tornado just east of Central 
         City around 435 PM.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This tornado will be near...
  Monticello around 505 PM CDT.
  Langworthy around 510 PM CDT.
  Center Junction around 515 PM CDT.

Other locations impacted by this tornadic thunderstorm include Buck
Creek, Camp Courageous, Baileys Ford Park, Scotch Grove, Central
Park, Jones County Fairgrounds, Pictured Rocks Wildlife Area, Howard
H Cherry Scout Reservation, Turtle Creek Park and Monticello
Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4246 9113 4230 9113 4229 9111 4210 9109
      4217 9153 4221 9151 4228 9150 4234 9149
      4247 9147
TIME...MOT...LOC 2142Z 283DEG 19KT 4222 9140 

TORNADO...OBSERVED
HAIL...0.00IN

$$

Ervin
460 
WWUS53 KDVN 092148
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
448 PM CDT Sun Jun 9 2019

IAC055-105-113-092215-
/O.CON.KDVN.TO.W.0027.000000T0000Z-190609T2215Z/
Jones IA-Delaware IA-Linn IA-
448 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN JONES...SOUTHEASTERN DELAWARE AND NORTHEASTERN LINN
COUNTIES...
    
At 448 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Prairieburg, or 8 miles northwest of Anamosa, moving
east at 20 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Monticello around 510 PM CDT.
  Center Junction and Langworthy around 515 PM CDT.

Other locations impacted by this tornadic thunderstorm include Buck
Creek, Camp Courageous, Baileys Ford Park, Scotch Grove, Central
Park, Jones County Fairgrounds, Pictured Rocks Wildlife Area, Howard
H Cherry Scout Reservation, Turtle Creek Park and Monticello
Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4246 9113 4230 9113 4229 9111 4210 9109
      4217 9153 4221 9151 4228 9150 4234 9149
      4247 9147
TIME...MOT...LOC 2148Z 289DEG 17KT 4220 9138 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Ervin
334 
WWUS53 KDVN 092152
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
452 PM CDT Sun Jun 9 2019

IAC055-105-113-092215-
/O.CON.KDVN.TO.W.0027.000000T0000Z-190609T2215Z/
Jones IA-Delaware IA-Linn IA-
452 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN JONES...SOUTHEASTERN DELAWARE AND NORTHEASTERN LINN
COUNTIES...
    
At 452 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Stone City, or near Anamosa, moving east at 35 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Monticello and Langworthy around 505 PM CDT.
  Center Junction around 515 PM CDT.

Other locations impacted by this tornadic thunderstorm include Buck
Creek, Camp Courageous, Baileys Ford Park, Scotch Grove, Central
Park, Jones County Fairgrounds, Pictured Rocks Wildlife Area, Howard
H Cherry Scout Reservation, Turtle Creek Park and Monticello
Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4246 9113 4230 9113 4229 9111 4210 9109
      4216 9147 4223 9146 4229 9144 4234 9149
      4247 9143
TIME...MOT...LOC 2152Z 286DEG 29KT 4218 9135 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Ervin
844 
WWUS53 KDVN 092159
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
459 PM CDT Sun Jun 9 2019

IAC055-105-113-092215-
/O.CON.KDVN.TO.W.0027.000000T0000Z-190609T2215Z/
Jones IA-Delaware IA-Linn IA-
459 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN JONES...SOUTHEASTERN DELAWARE AND NORTHEASTERN LINN
COUNTIES...
    
At 458 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Stone City, or near Anamosa, moving east at 25 mph.
Spotters indicate a wall cloud, northwest of Anamosa at 558 PM.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Monticello and Langworthy around 510 PM CDT.
  Center Junction around 515 PM CDT.

Other locations impacted by this tornadic thunderstorm include Buck
Creek, Camp Courageous, Scotch Grove, Central Park, Jones County
Fairgrounds, Pictured Rocks Wildlife Area, Turtle Creek Park and
Monticello Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4246 9113 4230 9113 4229 9111 4210 9109
      4216 9147 4223 9141 4229 9144 4235 9142
      4245 9138
TIME...MOT...LOC 2158Z 280DEG 22KT 4218 9133 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Ervin
786 
WWUS53 KDVN 092203
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
503 PM CDT Sun Jun 9 2019

IAC055-105-113-092215-
/O.CON.KDVN.TO.W.0027.000000T0000Z-190609T2215Z/
Jones IA-Delaware IA-Linn IA-
503 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN JONES...SOUTHEASTERN DELAWARE AND EAST CENTRAL LINN
COUNTIES...
    
At 503 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Anamosa, moving east at 25 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This dangerous storm will be near...
  Langworthy around 510 PM CDT.
  Center Junction around 515 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Pictured Rocks Wildlife Area, Camp Courageous, Scotch Grove, Central
Park, Jones County Fairgrounds and Monticello Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4246 9113 4230 9113 4229 9111 4210 9109
      4215 9140 4222 9139 4228 9135 4230 9132
      4234 9131
TIME...MOT...LOC 2203Z 289DEG 21KT 4215 9131 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Ervin
936 
WWUS53 KDVN 092209
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
509 PM CDT Sun Jun 9 2019

IAC055-113-092219-
/O.CAN.KDVN.TO.W.0027.000000T0000Z-190609T2215Z/
Delaware IA-Linn IA-
509 PM CDT Sun Jun 9 2019

...THE TORNADO WARNING FOR SOUTHEASTERN DELAWARE AND EAST CENTRAL
LINN COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefor the warning has been cancelled.

LAT...LON 4229 9111 4210 9109 4214 9136 4221 9135
      4228 9135 4229 9131 4228 9117 4230 9114
TIME...MOT...LOC 2209Z 280DEG 30KT 4214 9124 

$$

IAC105-092215-
/O.CON.KDVN.TO.W.0027.000000T0000Z-190609T2215Z/
Jones IA-
509 PM CDT Sun Jun 9 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN JONES COUNTY...
    
At 509 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Anamosa, moving east at 35 mph.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jones County, including the following locations...
Pictured Rocks Wildlife Area, Camp Courageous, Scotch Grove, Central
Park, Jones County Fairgrounds and Monticello Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4229 9111 4210 9109 4214 9136 4221 9135
      4228 9135 4229 9131 4228 9117 4230 9114
TIME...MOT...LOC 2209Z 280DEG 30KT 4214 9124 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Ervin

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 9, 2:57 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 9, 2:57 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
257 PM CDT Sun Jun 9 2019

.SYNOPSIS...
Issued at 253 PM CDT Sun Jun 9 2019

A seasonally strong cold front is making fast progress east over the
Hawkeye State today. As it moves toward the river, it will be
merging with the nearly stationary weak northern periphery of the
upper low circulation, which even as of 2 PM, continues to bring
light showers to northwest Illinois. CAPE values of near 1000 are
found over the area, but a lack of convergence and mid level lapse
rates that are weaker than 5.5C Km-1 are showing that any cells will
continue to be isolated in nature and are unlikely to grow upscale
to become strong storms.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 253 PM CDT Sun Jun 9 2019

Tonight, the cold front, and with it, an end to the rain chance will
move through Iowa by early evening, and by 9 PM, should exit our
Illinois areas. Temperatures will be held up through an hour after
the fropa, as the mixing depth increases prior to CAA taking hold.
For most areas, this means a breezy mild evening, with increasing
cloud cover as the night progresses. The winds should be gusty
through the night, as the upper low and progressive upper trof
associated with the cold front merge over the Ohio Valley. Thus, a
cool and breezy night is in store, and for those that leave windows
open tonight, it could be uncomfortably cold in your home by
morning.  Lows should reach the lower to mid 50s, with a 15 to 25
mph wind.  Monday, through deep mixing and mostly sunny skies,
temperatures should rebound to the lower 70s northeast to upper 70s
southwest. I feel dry conditions remain very much likely, as we mix
dewpoints into the 40s, limiting any instability shower potential.

ERVIN

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 253 PM CDT Sun Jun 9 2019

This forecast period has a multitude of periods with rain in the
forecast, but most periods will likely be dry most areas as forcing
and moisture will be too weak to promote widespread shower and storm
development.

High pressure will be situated over the region to start the day off
on Tuesday, with much of the day expected to be dry. However, as the
day progresses a shortwave trough will approach out of the northern
Plains which will turn the low level flow around to the south to
start advecting in some warmer temperatures and moisture. After
dewpoints fall into the 40s for Monday night into Tuesday morning,
expect them to rise into the low to mid 50s by the end of the day
Tuesday. That being said, don't expect a real surge in moisture as
the low level pattern is not a open gulf moisture transport
situation. The source region of the lower levels is southern Texas,
but has to work through western TX to get really pulled into the
southerly flow to move into the area. So, think some of the models
that bring dewpoints into the upper 50s are probably a bit too high
as transport time is really quite limited to 12-18 hours prior to
the cold front moving in Tuesday night. The front moves through the
forecast area during the day Wednesday with precipitation chances
surrounding the passage. Rainfall amounts should not be excessive
without that strong moisture feed from the Gulf, but amounts of 0.25
to 0.50 look very possible as showers and storms pass by. Wouldn't
be surprised to at least see some areas hit amounts of an inch to
1.50 inches as precipitable water increases to about 1 inch.
Thunderstorms are possible with the frontal activity, but deep layer
shear looks to be pretty low at 20-30kts so not expecting a high
severe threat at this time.

Behind the front, cooler temperatures moving in (850mb temps at 5-
6C), along with subsident air causing clearing skies could lead to a
chilly night with lows dropping into the 40s. Cooler temperatures in
store for Thursday, but by Friday the ridge builds across the SE
CONUS bringing southerly low level flow back to the central plains
into the local area to start temperatures trending warmer into the
weekend.

Now, for the weekend, the Gulf does open up. But, how far north
does the moisture get? There is a split flow regime in place
beginning on Friday where an upper level shortwave trough is
moving through the northwest flow across the Great Lakes so low
level flow across the northern half of Iowa and northern Illinois
coming from the north/northwest, while the southern parts of the
forecast could be getting the increased moisture from the Gulf.
Ultimately there will be a west to east front lined up somewhere
in the region and currently it looks like the precipitation
associated with the front will be heaviest to the south of the
forecast area. But, it bears watching over the coming days as a
shift northward could bring the potential for higher rainfall
amounts to the local area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
ISSUED AT 1230 PM CDT Sun Jun 9 2019

The stationary area of MVFR/IFR conditions near DBQ is now
lifting northeast and ending, as a strong cold front sweeps
through eastern Iowa this afternoon, and through Illinois early
this evening. A few isolated showers and thunderstorms are
expected over the region as this front passes through, with
coverage sparse enough to only warrant a vicinity shower, as
updates will be issued if they appear to threaten any TAF site.
Winds are already shifting to the north at issuance time ahead of
the approaching cold front, but the biggest difference after the
front will be increased speeds and gusts, as winds increase to 15
to 25 kts, and cigs lower to around 3-5kft. The gusty northwest
wind will continue through Monday morning.

ERVIN

&&

.HYDROLOGY...
Issued at 1158 AM CDT Sun Jun 9 2019

All rivers are receding. The rate of the recession did slow on the
Mississippi river for a few days as water moved through out of
MN/WI, however most locations have seen that water move through,
so recession rates will pick up.

There remains chances for rain over the next week, with widespread
amounts of 1.00" to 1.50" in the forecast. This rain is focused
around the Tuesday-Wednesday timeframe with another system for
next weekend. While subsoils are still very wet and lowland areas
still have a good amount of sitting water, many areas have
observed drying of the topsoil so current thoughts are that the
rain forecast this week could cause some minor rises on the
tributaries, but only a slight delay in the recession on the
Mississippi River. So, those with interests on the Mississippi
River could see a slowing of the recession for a day or so before
the fall commences.

One thing to keep an eye on will be the system for next weekend.
Models are showing a front setting up over Missouri/Southern
Illinois which would be the focus for rainfall. If this system is
pushed northward, heavier rainfall amounts would occur over the
local area and be of more concern for rivers. But at this time,
the bulk of the rain will stay south of the local area.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Brooks
AVIATION...Ervin
Hydrology...Brooks
Hazardous weather outlook, Jun 9, 4:06 AM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
406 AM CDT Sun Jun 9 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-100915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
406 AM CDT Sun Jun 9 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms will be possible this afternoon and
early evening. Lightning will be the main threat.

Area rivers are experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms are possible late Tuesday night through Wednesday,
but they are currently not expected to be severe during this
period.

There will be another chance for storms on Saturday. It is too
early to determine the severe weather threat for next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

In the hours before

Special weather statement, Jun 9, 3:57 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Quad Cities IA/IL
357 PM CDT Sun Jun 9 2019

IAZ040-041-092130-
Buchanan-Delaware-
357 PM CDT Sun Jun 9 2019

...Thunderstorms capable of producing funnel clouds will affect
northeastern Buchanan and Delaware Counties...

At 356 PM CDT...Thunderstorms capable of producing funnel clouds were
located over Manchester.

LOCATIONS IMPACTED INCLUDE...
Manchester, Edgewood, Earlville, Hopkinton, Lamont, Delhi, Colesburg,
Ryan, Greeley, Dundee, Delaware, Masonville, Oneida, Winthrop Golf
Course, Delaware County Fairgrounds, Manchester Airport, Monti,
Coffins Grove Park, Twin Bridges Park and Baileys Ford Park.

Funnel clouds of this nature are short lived and rarely touch the
ground. However, if you notice one approaching the ground, move
indoors to a place of safety.

The National Weather Service will continue to closely monitor the
situation. Please forward reports of funnel cloud sightings to the
nearest law enforcement agency for relay to the National Weather
Service.

LAT...LON 4233 9117 4235 9168 4264 9164 4265 9113
TIME...MOT...LOC 2056Z 180DEG 0KT 4253 9158

Ervin
Special weather statement, Jun 9, 4:27 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Quad Cities IA/IL
427 PM CDT Sun Jun 9 2019

IAZ041-042-052-053-092230-
Linn-Delaware-Dubuque-Jones-
427 PM CDT Sun Jun 9 2019

...Weak thunderstorms capable of producing funnel clouds will affect
western Dubuque...northern Jones...Delaware and northeastern Linn
Counties...

At 426 PM CDT...Weak thunderstorms capable of producing funnel
clouds were located over Manchester.

Funnel clouds of this nature are short lived and rarely touch the
ground. However, if you notice one approaching the ground, move
indoors to a place of safety.

The National Weather Service will continue to closely monitor the
situation. Please forward reports of funnel cloud sightings to the
nearest law enforcement agency for relay to the National Weather
Service.

LAT...LON 4218 9101 4218 9161 4265 9154 4265 9096
TIME...MOT...LOC 2126Z 180DEG 0KT 4236 9144

Ervin

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:57 PM CDTSpecial Weather StatementDVNDelaware33 min
Jun 9, 4:27 PM CDTSpecial Weather StatementDVNDelaware63 min
Jun 9, 5:06 PM CDTTornado WarningDVNCedar, Jones54 min

Nearby

Tornado Warnings in Iowa, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.